MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 03/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation ¿ evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a clear, crystallized substance inside the balloon.No damage was observed on both the surfaces of the balloon and the catheter.A leak was present between the strain relief and the hub, but the balloon itself was not leaking.No cracks were present at the hub, and the correct hub was used.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
The international customer reported that, during a percutaneous transluminal angioplasty of tibial arteries, the balloon would not stay inflated.The balloon was removed and tested outside of the patient, at which time an air leakage from the balloon was confirmed.A contralateral technique was taken during the procedure.It was reported that there was some calcification and normal anatomy in the tibial artery.The device was replaced, and the angioplasty was continued for another hour with no adverse effect on the patient.
 
Additional Manufacturer Narrative
(b)(4).Review of the device history record of the finished product shows one nonconforming event that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
The international customer reported that during a percutaneous transluminal angioplasty of tibial arteries, the balloon would not stay inflated.The balloon was removed and tested outside of the patient, at which time an air leakage from the inflation hub connector was confirmed.A contralateral technique was taken during the procedure.It was reported that there was some calcification and normal anatomy in the tibial artery.The device was replaced, and the angioplasty was continued for another hour with no adverse effect on the patient.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6730950
Report Number1820334-2017-02050
Device Sequence Number1038589
Product Code DQY
UDI-Device Identifier10827002503257
UDI-Public(01)10827002503257(17)191102(10)7410479
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-2.5-16
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight57